MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, (b)(4) has been referenced in the conclusions section of evaluation codes.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.The user facility reported similar events from the same product code/lot number combination.See mdr 30013394970-2017-00406.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported that the angioseal opened was not used due to the dilator being damaged out of the package.The very distal tip.Another angioseal was opened and used.It was reported that the patient condition was stable.It was reported that the procedure outcome was good.Additional information was received on 9/8/2017: it was reported that the device was removed from the package and they noticed the distal tip was damaged.They then opened a new device and achieved hemostasis.Hemostasis was achieved by holding pressure.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the evaluation results.One 8fr arteriotomy locator and hemostatic sheath were received for product analysis at terumo medical corporation.The vip device was not returned.The returned components were subjected to visual analysis where no blood like substance could be observed.The arteriotomy locator was returned mated with the hemostatic sheath.The distal tip of the arteriotomy locator was examined under microscopy and there was damage noted.The tip appeared deformed and partially flared out on half of the tip.The other half of the tip appeared beveled consistent with proper manufacturing.The complaint could be confirmed for damage to the distal tip of the arteriotomy locator.This damage could have occurred during the manufacturing process, user handling or transportation of the device.The flared portion of the tip is consistent with the tip being exposed to a hard surface or with high temperatures.However, it is highly unlikely that high temperatures would only affect half of the tip.The fact the arteriotomy locator was mated with the hemostatic sheath indicates that the user did not find the issue right out of the packaging.Visual inspections are in place to identify these issues as part of the manufacturing process.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
8F ANGIO-SEAL VIP VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key6911052
Report Number3013394970-2017-00407
Device Sequence Number10790256
Product Code MGB
UDI-Device Identifier05415067002853
UDI-Public05415067002853
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number610131
Device Lot Number5883393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/06/2017
Supplement Date Received by Manufacturer10/09/2017
11/14/2017
Initial Report FDA Received Date10/03/2017
Supplement Report FDA Received Date11/03/2017
12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;